Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 154, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2000, 12:45 PM EDT for Moore County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 7, 2000, 12:45 PM EDT (16:45 UTC)
- Expired
- Jul 7, 2000, 1:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Moore County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 1:00 PM EDT | Thunderstorm Wind 50 E | Carthage, NC | Strong thunderstorm winds blew down trees near Carthage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 071645 SVRRDU NCC125-071715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1245 PM EDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOORE COUNTY IN NORTH CAROLINA * UNTIL 115 PM EDT * AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF CARTHAGE...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE AT 1255 PM EDT SOUTHERN PINES...PINEHURST AT 115 PM EDT HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER IN5DOORS. WIND GUSTS NEAR 60 MPH ARE ALSO LIKELY. LAT...LON 3547 7925 3547 7947 3516 7951 3515 7923 WSS/JWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:45 AM EDT, 2 hours earlier.
Area forecast discussion, Jul 7, 10:45 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT FRI JUL 7 2000 IN ADDITION TO THE UPDATE CAN NOW SEE THE CLOUDS IN VISIBLE IMAGERY ROTATING CYCLONICALLY OVER THE CWA. CLOUDS ON THE BACKEDGE MOVING FROM THE NORTHEAST TO THE SOUTHWEST AND IN ADVANCE OF THIS THE CLOUDS ARE MOVING FROM THE SOUTHWEST NORTH AND NORTHEAST AND NORTHWEST. THE CLOUD MOTION IS A PRODUCT OF THE VORTMAX MENTIONED BELOW. THUS THINK THAT WITH THE EXCEPTION OF THE TRIAD AREA THINGS WILL BE SLOW TO LEAVE THE CWA TODAY. THE ZONES WILL STRESS THE EARLY AFTERNOON HOURS EXCEPT FOR THE FAYETTEVILLE... CLINTON... AND GOLDSBORO AREAS. TEMPERATURES ADJUSTED DOWN TO MID 80S IN THE SOUTHERN SECTIONS. UPDATED THE FORECAST TO INCREASE THE LIKELIHOOD OF CONVECTION THROUGH THE MORNING AND EARLY AFTERNOON HOURS. FROM SURFACE DATA THE DEWPOINTS DO NOT DROP OFF UNTIL THE NORTH SIDE OF A MID/UPPER LEVEL TROUGH. THIS TROUGH IS EMBEDDED IN ANOTHER TROUGH THAT IS ALREADY SOUTH OF NORTH CAROLINA. THE TROUGH OF CONCERN IS LOCATED ALONG A WAKEFIELD VIRGINIA ... ROXBORO NC ... BLACKSBURG VIRGINIA LINE. SOUTH OF THIS AREA IN THE MIDDLE OF THE COUNTY WARNING AREA AND BETWEEN THE TWO TROUGHS IS A VORTMAX. THIS VORTMAX IS AIDING LIFT TO THE UNSTABLE ATMOSPHERE THIS MORNING AND PRODUCING SHOWERS. THE VORTMAX IS LOW TO MID LEVEL AND WILL TRACK EAST SOUTHEAST THROUGH THE MIDDLE OF THE COUNTY WARNING AREA. THIS WILL MAKE FOR THUNDERSTORMS THAT DEVELOP TOWARD THE NORTHWEST AND MOVE SOUTHEAST. HOWEVER THE ENTIRE AREA WILL SLOWLY MOVE TO THE EAST AS THE VORTMAX MOVES THAT DIRECTION. THUS THE TRIAD AREA WILL BE THE FIRST TO CLEAR OUT OF THE CONVECTION. LOOK FOR ACTIVITY TO INCREASE ACROSS THE SANDHILLS LATER. .RAH...NONE. CLINE
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore | 35 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.